Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 7, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 20, 2008, 3:49 AM CDT for 19 counties in Nebraska. It took effect at Apr 20, 2008, 11:30 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 20, 2008, 11:30 AM CDT
- Expired
- Apr 20, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 200849 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 349 AM CDT SUN APR 20 2008 ...STRONG SOUTHEAST WINDS THIS AFTERNOON... .DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL BRING INCREASING SOUTHEAST WINDS TO THE REGION TODAY. BY AFTERNOON WINDS SHOULD BE SUSTAINED AT AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH. NEZ011-016-017-030>032-042-043-050-065-078-088-201700- /O.NEW.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER- SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION... NORFOLK...STANTON...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD... CRETE...FAIRBURY 349 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS THE REGION BY 700 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS AND LAWN FURNITURE YOU MAY HAVE OUTDOORS. $$ CHERMOK
3 follow-up statements
000 WWUS73 KOAX 201630 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT SUN APR 20 2008 ...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EARLY THIS EVENING... .DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL BRING INCREASING SOUTHEAST WINDS TO THE REGION TODAY. BY AFTERNOON WINDS SHOULD BE SUSTAINED AT AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH. NEZ012-018-033-044-051-066-089-210000- /O.EXA.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/ CEDAR-WAYNE-CUMING-DODGE-SAUNDERS-LANCASTER-GAGE- INCLUDING THE CITIES OF...HARTINGTON...WAYNE...WEST POINT... FREMONT...WAHOO...LINCOLN...BEATRICE 1130 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS THE REGION AROUND 700 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS AND LAWN FURNITURE YOU MAY HAVE OUTDOORS. $$ NEZ011-016-017-030>032-042-043-050-065-078-088-210000- /O.CON.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/ KNOX-ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER- SEWARD-SALINE-JEFFERSON- INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION... NORFOLK...STANTON...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD... CRETE...FAIRBURY 1130 AM CDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS THE REGION AROUND 700 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS AND LAWN FURNITURE YOU MAY HAVE OUTDOORS. $$ ZAPOTOCNY
000 WWUS73 KOAX 202045 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 PM CDT SUN APR 20 2008 NEZ032-033-042>044-050-051-065-066-078-088-089-202145- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/ STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...STANTON...WEST POINT...COLUMBUS... SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...LINCOLN... CRETE...FAIRBURY...BEATRICE 345 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 30 TO 35 MPH WILL CONTINUE THROUGH EARLY EVENING. THESE SPEEDS ARE JUST BELOW OFFICIAL CRITERIA...AND THUS THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. $$ NEZ011-012-016>018-030-031-210000- /O.CON.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK 345 PM CDT SUN APR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH LATE AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS THE REGION BY 7 PM. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ DEWALD
000 WWUS73 KOAX 202351 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 651 PM CDT SUN APR 20 2008 ...WIND ADVISORY EXPIRING... .SOUTHEAST WINDS AROUND 20 TO 25 MPH WITH GUSTS UP TO AROUND 35 MPH WILL CONTINUE THIS EVENING...BUT WINDS WILL CONTINUE TO DIMINISH. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. NEZ011-012-016>018-030-031-210100- /O.EXP.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK 651 PM CDT SUN APR 20 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:16 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 20, 3:16 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 AM CDT SUN APR 20 2008
.DISCUSSION...
VERY DYNAMIC UPPER FLOW SUBJECTIVELY OBSERVED OVER U.S. WITH DEEP
AND UNSEASONABLY COLD UPPER LOW MOVING OVER PACIFIC NWRN STATES
WHILE A WARMER AND LESS INTENSE UPPER LOW WAS DRIFTING TWD ERN
SEABOARD. WRN TROUGH WAS RESPONSIBLE FOR A SHARP COLD FRONT
PUSHING THROUGH MT...WHICH AT 04Z SAW TEMPERATURES RANGING FM 11
DEG F AT CTB TO 67 AT MLS. ALTHOUGH AIRMASS APPEARS IT WL MODERATE
GREATLY AS IT MOVES AWAY FM UPPER SUPPORT...IT DOES POSE
POTENTIAL TEMPERATURE PROBLEMS LATE MON INTO TUE AND WILL NEED
MONITORING. HOWEVER...BEFORE THEN SHORT WAVE RIDGING OVR CNTRL
PLAINS AND DEEPENING SFC LOW PRESSURE OVR WRN PLAINS IN ADVANCE OF
COLD AIR WL BRING INCREASING WINDS AND WARM TEMPERATURES TO CWA
TDA. ALTHOUGH H85 WINDS NOT FORECAST TO BE AS STRONG AS
TUE...GRADIENT TIGHTENS AND SLIGHTLY HIGHER ELEVATION OF WRN ZONES
COULD ALLOW FOR MIXING THRU 850 MB. THUS ISSUED WIND ADVSRY WRN
CWA 18Z-00Z...ALTHOUGH LOOKS WINDY ALL AREAS...SPCLY BY AFTN. LOW
CLOUDS CONTINUE THEIR SLOW WWD MARCH AND DISTANCE TIME OF ARRIVAL
TOOL PUTS WRN EDGE NEAR A LCG-PMV LN BY 12Z. WOULD EXPECT
INCREASED MIXING AND SUNSHINE TO HALT WWD MOVEMENT AFTER 12-14Z
BUT MADE SOME CLOUD ADJUSTMENTS FOR THIS MORNING. ALSO COOLISH
FLOW OFF RETREATING CLOUD DECK COULD LIMIT MIXING/MAX TEMPS ERN
ZONES AND TRIMMED BACK A FEW DEGREES. OTHERWISE WRN ZONES SHOULD
MAKE A RUN INTO THE UPPER 70S/80 UNLESS SUBTROPICAL CI SHIELD
THICKENS OVR SRN ZONES...WHICH THIS FCST IS BASED ON THAT NOT
HAPPENING.
00Z GFS/NAM/GEM AND ECMWF FAIRLY SIMILAR IN BRINGING CDFNT INTO
WRN CWA BY 12Z MON WITH BUFKIT FM GFS/NAM INDICATING SOUNDINGS
GENERALLY REMAINING CAPPED SO NO EXPANSION OF SLGT CHC FM FAR NRN
ZONES ATTM THRU 12Z. DROPPED POST FRONTAL LOWS A FEW DEGREES BASED
ON UPSTREAM READINGS OVR MT. 00Z OPERATIONAL GFS SLOWED FRONT
DOWN AND WEAKENED CAP BY AFTN/EVENING POST FRONTAL AND DID SUPPORT
LEAVING IN SMALL POPS. HOWEVER...OTHER MODELS WERE MORE
PROGRESSIVE WITH FRONT AND QPF AND GIVEN HOW COLD AIRMASS IS
UPSTREAM ATTM..AGAIN IT WILL BE MODIFYING...MAY BE CORRECT. EVEN
GFS ENSEMBLE MEAN...GRANTED FM 12Z...DOWNPLAYED POPS UNTIL MON NGT
WHEN A SHORT WAVE TROUGH LIFTED ACROSS REGION. SO LEFT IN THE
SLIGHTLY HIGHER POPS MON NGT BUT DROPPED LIKELY MENTION. APPEARS
ST/SC COULD INCREASE AHEAD OF FRONT LATER TNGT INTO MONDAY AS
50S/AROUND 60 DEG F DWPTS FEED N INTO KS/MO AND THUS TRIMMED BACK
HIGHS A BIT ERN ZONES ON MON.
LEFT IN SLGT CHC MORNING POPS TUE SINCE GFS ENSEMBLES LINGERED
UPPER TROUGH/POPS A BIT...BUT IF FASTER TREND OF ECMWF/GEM CONT
THEY COULD BE DROPPED LATER. LTL/NO CHANGES TO MAX TEMPS
TUE...AGAIN COUNTING ON AIRMASS WRN U.S. MODIFYING AS UPPER TROUGH
OPENS UP AND LIFTS INTO CANADA.
INTENSE WARM ADVCTN STILL FCST SIMILARLY BY MODELS FM LATE WED
THRU THU WITH DECENT CDFNT THEN THU NGT...SO INCREASING POPS THOSE
PDS LOOKS GOOD AND LTL CHANGES MADE. LEFT WED PD DRY FOR
NOW...BUT WRN ZONES MAY NEED WATCHING FOR SOME POSSIBILITY BY WED
AFTN. ALSO CLOUD INCREASE WITH WARM ADVCTN DIFFICULT TO PIN DOWN
ATTM SO RATHER CONSERVATIVE HIGHS...GIVEN H85 TEMPS FORECAST...APPEAR
WAY TO GO FOR NOW.
&&
.AVIATION...
AREA OF IFR CIGS/VSBY ENCROACHING WESTWARD TWD THE MO RIVER EARLY
THIS MORNING. CURRENT TRENDS SUGGEST IFR COND WILL AFFECT KOMA BY
12Z THIS MORNING...WITH IMPROVEMENT TO VFR BY 14Z. MAIN AVIATION
CONCERN IS INCREASING SE WINDS AFFECTING ALL SITES THIS AFTERNOON.
SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN IN THE WESTERN DAKOTAS
WITH TIGHTENING PRESSURE GRADIENT RESULTING ACROSS THE PLAINS. KOFK
AND KLNK SHOULD SEE SE WINDS GUSTING 25 TO 30 KT BY 15Z...THEN KOMA
AROUND 17Z. OTHERWISE OTLK...VFR.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NEZ011-016-017-030>032-042-043-050-065-078-088.
IA...NONE.
&&
CHERMOK/DEEHazardous weather outlook, Apr 19, 5:01 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 501 PM CDT SAT APR 19 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 501 PM CDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SOUTHEASTERLY WINDS APPROACHING 25 TO 30 MPH WITH HIGHER GUSTS WILL CREATE EXTREME FIRE DANGER ACROSS MUCH OF EASTERN NEBRASKA ON SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY MORNING...AS WELL AS WEDNESDAY NIGHT INTO THURSDAY NIGHT...AS SEVERAL STORM SYSTEMS MOVE ACROSS THE CENTRAL PLAINS. ON MONDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY. MAYES
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.